PDF files of articles are only available for institutions which have paid for the online version upon signing an Institutional User License.

When is the sum of complemented subspaces complemented?

Volume 252 / 2020

Ivan Feshchenko Studia Mathematica 252 (2020), 1-26 MSC: Primary 46B99; Secondary 46N30. DOI: 10.4064/sm8650-3-2019 Published online: 13 December 2019


We provide a sufficient condition for the sum of a finite number of complemented subspaces of a Banach space to be complemented. Under this condition a formula for a projection onto the sum is given. We also show that the condition is sharp (in a certain sense). As applications, we get a sufficient condition for the complementability of the sum of marginal subspaces in $L^p$ and a quantitative result on stability of the complementability property of the sum of linearly independent subspaces.


  • Ivan FeshchenkoTaras Shevchenko National University of Kyiv
    Faculty of Mechanics and Mathematics
    Kyiv, Ukraine

Search for IMPAN publications

Query phrase too short. Type at least 4 characters.

Rewrite code from the image

Reload image

Reload image